Please use this identifier to cite or link to this item: https://hdl.handle.net/10356/137206
Title: Generalized stability criterion of 3-D FDTD schemes for doubly lossy media
Authors: Heh, Ding Yu
Tan, Eng Leong
Keywords: Engineering::Electrical and electronic engineering
Issue Date: 2010
Source: Heh, D. Y., & Tan, E. L. (2010). Generalized stability criterion of 3-D FDTD schemes for doubly lossy media. IEEE Transactions on Antennas and Propagation, 58(4), 1421-1425. doi:10.1109/tap.2010.2041175
Journal: IEEE Transactions on Antennas and Propagation
Abstract: This paper presents the generalized stability criterion of 3-D finite-difference time-domain (FDTD) schemes for doubly lossy media, where both electric and magnetic conductivities coexist. The generalized stability criterion is applicable for all 3-D FDTD schemes, such as time-average (TA), time-forward (TF), time-backward (TB) and exponential time differencing (ETD). It is reducible to either electrically lossy, magnetically lossy or lossless media. The stability criterion for perfectly matched layer (PML) matching condition can also be obtained as a special case to the doubly lossy media. It is shown that, for doubly lossy media, the stability criterion for ETD and TF becomes even more relaxed, and for TB, even more stringent compared to either electrically lossy, magnetically lossy or lossless media. On the other hand, the stability criterion for TA remains unchanged even in doubly lossy media. As numerical demonstration, the tunneling of electromagnetic wave through a very thin doubly lossy conductor is simulated. Numerical experiments further show the maximum allowed time step as dictated by the derived stability criterion for different schemes.
URI: https://hdl.handle.net/10356/137206
ISSN: 0018-926X
DOI: 10.1109/TAP.2010.2041175
Schools: School of Electrical and Electronic Engineering 
Rights: © 2010 IEEE. Personal use of this material is permitted. Permission from IEEE must be obtained for all other uses, in any current or future media, including reprinting/republishing this material for advertising or promotional purposes, creating new collective works, for resale or redistribution to servers or lists, or reuse of any copyrighted component of this work in other works. The published version is available at: https://doi.org/10.1109/TAP.2010.2041175
Fulltext Permission: open
Fulltext Availability: With Fulltext
Appears in Collections:EEE Journal Articles

Files in This Item:
File Description SizeFormat 
Generalized Stability Criterion of 3-D FDTD Schemes for Doubly Lossy Media.pdf395.82 kBAdobe PDFThumbnail
View/Open

SCOPUSTM   
Citations 50

6
Updated on Apr 14, 2024

Web of ScienceTM
Citations 50

5
Updated on Oct 31, 2023

Page view(s)

209
Updated on Apr 21, 2024

Download(s) 50

57
Updated on Apr 21, 2024

Google ScholarTM

Check

Altmetric


Plumx

Items in DR-NTU are protected by copyright, with all rights reserved, unless otherwise indicated.